Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 103, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 14, 1998, 12:07 AM CDT for Houston County, Montgomery County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 1998, 12:07 AM CDT (05:07 UTC)
- Expired
- Apr 14, 1998, 12:50 AM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Houston County, TN, Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 45 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 10:00 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 140507 RRA SVRBNA TNC005-083-125-140550- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1207 AM CDT TUE APR 14 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE TN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1250 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TENNESSEE ...BENTON IN MIDDLE TENNESSEE ...HOUSTON ...MONTGOMERY AT 1205 AM CDT DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM 15 MILES NORTHWEST OF CLARKSVILLE TO 10 MILES NORTHWEST OF CAMDEN. THE LINE OF SEVERE THUNDERSTORMS WERE MOVING EAST AT 35 MILES AN HOUR. DAMAGING WINDS AND LARGE HAIL WILL ACCOMPANY THESE STORMS. A TOR^NADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 7:40 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 13, 7:40 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 740 PM CDT MON APR 13 1998 SHOWERS AND THUNDERSTORMS ARE MOVING EAST AROUND 30-35 MPH ACROSS CWA PRESENTLY WITH HEAVIEST ACTIVITY STRECHING FROM SW TO NE OVER EASTERN PORTIONS OF CWA. THESE STORMS ARE MOSTLY PULSE TYPE AND WILL LOSE STRENGTH AS DIURNAL HEATING INFLUENCES LESSON. ADAP TRENDS OVER THE LAST SEVERAL HOURS HAVE SHOWED MUCH OF THE MOISTURE...INSTABILITY..AND LIFTING MECHANISMS NEED TO INCREASE SEVERITY OF CONVECTION IN CWA TO OUR WEST AND SOUTHWEST. CAP STRENGTH REMAINS RELATIVELY STRONG OVER REGION TOO. PREVIOUS ZFPTN ISSUANCE ADDRESSES OVERNIGHT SKY AND PRECIPITATION CHANCES WELL. TEMPERATURE TRENDS THIS EVENING SUPPORT FORECASTED LOWS TONIGHT. THUS NO RECOMMENDATIONS AT THIS TIME. 14 JBW
In the hours before
Special weather statement, Apr 13, 9:12 PM CDT, 2 hours 55 minutes before
TNZ005>008-022>028-055>060-140805- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 912 PM CDT MON APR 13 1998 ...STRONG THUNDERSTORMS POSSIBLE IN WESTERN MIDDLE TENNESSEE TOWARD MIDNIGHT... STRONG TO SEVERE THUNDERSTORMS ARE MOVING INTO FAR WESTERN KENTUCKY AND EXTREME NORTHWEST TENNESSEE NEAR UNION CITY AT 900 PM CDT. IT IS QUITE LIKELY THAT THESE STORMS WILL CONTINUE TO MOVE EASTWARD FOR THE NEXT SEVERAL HOURS AND COULD BEGIN TO AFFECT THE WESTERN AREAS OF MIDDLE TENNESSEE NEAR THE TENNESSEE RIVER BY 11 PM CDT. TONIGHTS UPPER AIR SOUNDING AT NASHVILLE SHOWED THE ENVIRONMENT OVER MIDDLE TENNESSEE SOMEWHAT MORE STABLE THAN THE AREA OVER SOUTHEAST MISSOURI...WESTERN KENTUCKY AND WEST TENNESSEE. THEREFORE THE THUNDERSTORMS WILL MORE THAN LIKELY WEAKEN AS THEY GET CLOSER TO MIDDLE TENNESSEE LATER TONIGHT BUT SOME OF THE STORMS COULD STILL REMAIN STRONG PRODUCING SMALL HAIL AND GUSTY WINDS ESPECIALLY OVER NORTHWEST MIDDLE TENNESSEE AROUND DOVER...CLARKSVILLE AND WAVERLY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD
Special weather statement, Apr 13, 9:52 PM CDT, 2 hours 15 minutes before
TNZ005>008-022>028-055>060-140440- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 952 PM CDT MON APR 13 1998 ...TORNADO WATCH IN EFFECT FOR NORTHWEST MIDDLE TENNESSEE UNTIL 2 AM CDT... ...THE THREAT OF SEVERE WEATHER INCLUDING TORNADOES EXIST ACROSS THE NORTHWEST PART OF MIDDLE TENNESSEE UNTIL 2 AM CDT... THIS INCLUDES THE CITIES OF DOVER...CLARKSVILLE...SPRINGFIELD... DICKSON...CENTERVILLE AND NASHVILLE. AT 950 PM CDT SEVERE THUNDERSTORMS WERE MOVING ACROSS WESTERN KENTUCKY AND INTO WESTERN TENNESSEE. SEVERE THUNDERSTORMS WERE INDICATED BETWEEN PADUCAH AND OWENSBORO KENTUCKY AND STRONG THUNDERSTORMS WERE NOTED IN THE NORTHWEST CORNER OF WEST TENNESSEE. SEVERAL REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED AS THESE STORMS PASSED ACROSS SOUTHEAST MISSOURI AND FAR WESTERN KENTUCKY. THE SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST AND BEGIN TO AFFECT NORTHWEST CORNER OF MIDDLE TENNESSEE BY 1015 PM CDT. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. A BASEMENT OFFERS THE BEST PROTECTION. IF NO BASEMENT IS AVAILABLE...SEEK REFUGE IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. YOU MAY ONLY HAVE A FEW SECONDS. ABANDON CARS AND MOBILE HOMES FOR A STRONG BUILDING OR GET INTO A DITCH OR CULVERT. BOYD
Special weather statement, Apr 13, 9:52 PM CDT, 2 hours 15 minutes before
TNZ005>008-022>028-055>060-140440- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 952 PM CDT MON APR 13 1998 ...TORNADO WATCH IN EFFECT FOR NORTHWEST MIDDLE TENNESSEE UNTIL 2 AM CDT... ...THE THREAT OF SEVERE WEATHER INCLUDING TORNADOES EXIST ACROSS THE NORTHWEST PART OF MIDDLE TENNESSEE UNTIL 2 AM CDT... THIS INCLUDES THE CITIES OF DOVER...CLARKSVILLE...SPRINGFIELD... DICKSON...CENTERVILLE AND NASHVILLE. AT 950 PM CDT SEVERE THUNDERSTORMS WERE MOVING ACROSS WESTERN KENTUCKY AND INTO WESTERN TENNESSEE. SEVERE THUNDERSTORMS WERE INDICATED BETWEEN PADUCAH AND OWENSBORO KENTUCKY AND STRONG THUNDERSTORMS WERE NOTED IN THE NORTHWEST CORNER OF WEST TENNESSEE. SEVERAL REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED AS THESE STORMS PASSED ACROSS SOUTHEAST MISSOURI AND FAR WESTERN KENTUCKY. THE SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST AND BEGIN TO AFFECT NORTHWEST CORNER OF MIDDLE TENNESSEE BY 1015 PM CDT. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. A BASEMENT OFFERS THE BEST PROTECTION. IF NO BASEMENT IS AVAILABLE...SEEK REFUGE IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. YOU MAY ONLY HAVE A FEW SECONDS. ABANDON CARS AND MOBILE HOMES FOR A STRONG BUILDING OR GET INTO A DITCH OR CULVERT. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Apr 14, 12:07 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 43 min |
| Apr 14, 12:52 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 33 min |
| Apr 14, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 47 min |
| Apr 14, 1:23 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys, Montgomery | 62 min |
| Apr 14, 1:46 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 49 min |
| Apr 14, 1:53 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 47 min |
| Apr 14, 2:06 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 49 min |
| Apr 14, 2:20 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 50 min |
| Apr 14, 2:28 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 47 min |
| Apr 14, 3:14 AM CDT | Severe Thunderstorm Warning | OHX | Decatur | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.